Hail, Marion
- When
- March 8, 8:00 PM EST
- Where
- Marion County, Indianapolis
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.783, -86.150
Golfball size hail reported by State Police and Indianapolis Police Department
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 8, 3:10 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 310 PM EST SAT MAR 8 2003 MAIN WEATHER CONCERNS DEAL WITH SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS EARLY THIS EVENING AND THEN OUR CHANCES OF SNOW FOR MONDAY. TEMPS ALSO A PROBLEM NEXT FEW DAYS AS MODELS DIVERGE. DEWPOINTS HAVE RISEN INTO THE 40S ACROSS OUR FORECAST AREA AND MODELS SHOW 850 MB WINDS OF 60-65 KNOTS. ANY FARTHER TEMP RISE NEXT FEW HOURS COULD PUSH TEMPS ABOVE CONVECTIVE LEVELS CAUSING THUNDERSHOWERS TO DEVELOP. LAPS STILL INDICATE CAPES NO MORE THAN 50 J/KG. UNLESS TEMPS RISE ANOTHER 3-4 DEGREE NO ORGANIZED AREA OF TSTMS SHOULD DEVELOP. AT PRESENT TIME SEVERE WX THREAT SEEMS MINIMAL...SO WILL JUST MENTION GENERAL THUNDERSTORMS IN FORECAST. CD FNT RAPIDLY MOVES THROUGH THIS EVENING AND WILL SOUTH OF OUR FORECAST AREA BEFORE 03Z. SFC OBS SHOWS TEMPERATURES FALLING RAPIDLY BEHIND FNT WITH TEENS OVER MOST OF WISCONSIN AND NORTHERN IOWA. FWC GUIDANCE SEEMS TOO WARM AS IT DOES NOT HANDLE SHALLOW LAYER OF CD AIR MOVG ACROSS OUR REGION. MAV MINS MAY BE A LITTLE TOO LOW SPCLY IF CLOUDS CONTINUE TONIGHT AND RETURN SUNDAY NIGHT. OVERALL WILL USE A BLEND OF MAV/MET TEMPS NEXT FEW DAYS. GFS STILL BRINGS A S/W ACROSS OUR CENTRAL AND SOUTHERN FORECAST AREA MONDAY. RH AND QPF IS A LITTLE LESS THAN PREVIOUS RUNS. ETA STILL DOES NOT GENERATE ANYTHING MORE THAN CLOUDS FROM THIS. WITH THE GFS BEING MORE CONSISTENT WILL KEEP A CHANCE OF SNOW FOR MONDAY BUT WITH POPS ONLY IN THE CHANCE CATEGORY FOR THIS RUN. GFS SHOWS ANOTHER CLIPPER MOVG BY TO OUR NORTH AND NORTHEAST TUESDAY NIGHT AND WEDNESDAY. FOR NOW WILL KEEP OUR FORECAST DRY. AFTER THAT IT LOOKS LIKE WE WILL BE DRY WITH A SLOW WARMING TREND TOWARDS THE EVENING. LONG RANGE MODELS INDICATE THIS COULD BE THE LAST OF THE REAL COLD WEATHER FOR THIS WINTER SEASON. .IND...NONE. HENDRICKSON
INZ021-028>031-035>049-051>057-060>065-067>072-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 205 PM EST SAT MAR 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING ACROSS CENTRAL INDIANA. DAMAGING WINDS ARE THE PRIMARY THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW IS LIKELY MONDAY. A COUPLE INCHES OF SNOW COULD ACCUMULATE. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 634 PM EST SAT MAR 8 2003 INZ030-036>041-043>047-051>055-090030- BOONE-CLAY-CLINTON-DELAWARE-HAMILTON-HENDRICKS-JOHNSON-MADISON- MARION-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-TIPTON-VERMILLION-VIGO- 634 PM EST SAT MAR 8 2003 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTH CENTRAL INDIANA CANCELED... POTENTIALLY SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE AREA. INZ042-048-049-056-057-060>065-067>072-090030- BARTHOLOMEW-BROWN-DAVIESS-DECATUR-GREENE-HANCOCK-HENRY-JACKSON- JENNINGS-KNOX-LAWRENCE-MARTIN-MONROE-RANDOLPH-RUSH-SHELBY-SULLIVAN- 634 PM EST SAT MAR 8 2003 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTH CENTRAL INDIANA UNTIL 1000 PM EST... POTENTIALLY SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA. KWIATKOWSKI
INZ042-048-049-056-057-060>065-067>072-090145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 740 PM EST SAT MAR 8 2003 ...SEVERE THUNDERSTORM WATCH CANCELED FOR MUCH OF SOUTH CENTRAL AND EAST CENTRAL INDIANA... THE THUNDERSTORMS THAT THREATENED THE AREA EARLIER TODAY HAVE WEAKENED CONSIDERABLY. SEVERE WEATHER IS NO LONGER A THREAT THIS EVENING IN THE AREA SERVED BY THE NATIONAL WEATHER SERVICE AT INDIANAPOLIS. KWIATKOWSKI
The Indianapolis radar (KIND), 14 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 hail. Local standard time, as filed.
Golfball size hail reported by State Police and Indianapolis Police Department
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345564.